Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 48, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 28, 2019, 2:50 PM EDT for 4 counties in Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2019, 2:50 PM EDT (18:50 UTC)
- Expired
- May 28, 2019, 3:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cuyahoga County, OH, Geauga County, OH, Portage County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 56 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 1:22 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 6.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 498 m²/s²
- 0-3 km storm-relative helicity
- 483 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted.
753
WUUS51 KCLE 281850
SVRCLE
OHC035-055-133-153-281930-
/O.NEW.KCLE.SV.W.0048.190528T1850Z-190528T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
250 PM EDT Tue May 28 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Northern Portage County in northeastern Ohio...
Southern Geauga County in northeastern Ohio...
East central Cuyahoga County in northeastern Ohio...
Northeastern Summit County in northeastern Ohio...
* Until 330 PM EDT.
* At 249 PM EDT, a severe thunderstorm was located over Twinsburg, or
16 miles northwest of Ravenna, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Solon, Hudson, Twinsburg, Streetsboro, Macedonia, Garrettsville,
Mantua, Aurora, Bedford, Bedford Heights, Parkman, Northfield,
Reminderville, Walton Hills, Windham, Hiram, Glenwillow and
Bainbridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4118 8100 4129 8153 4139 8153 4143 8100
TIME...MOT...LOC 1849Z 274DEG 24KT 4134 8146
HAIL...1.00IN
WIND...60MPH
$$
Sefcovic2 follow-up statements
149
WWUS51 KCLE 281910
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
310 PM EDT Tue May 28 2019
OHC153-281919-
/O.CAN.KCLE.SV.W.0048.000000T0000Z-190528T1930Z/
Summit OH-
310 PM EDT Tue May 28 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUMMIT COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northeastern Ohio.
LAT...LON 4143 8100 4119 8100 4130 8139 4135 8140
4135 8151 4136 8153 4139 8153
TIME...MOT...LOC 1909Z 281DEG 39KT 4131 8123
$$
OHC035-055-133-281930-
/O.CON.KCLE.SV.W.0048.000000T0000Z-190528T1930Z/
Portage OH-Geauga OH-Cuyahoga OH-
310 PM EDT Tue May 28 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHERN PORTAGE...SOUTHERN GEAUGA AND EAST CENTRAL CUYAHOGA
COUNTIES...
At 309 PM EDT, a severe thunderstorm was located over Mantua, or 10
miles north of Ravenna, moving east at 45 mph. Another storm was
located over Solon, also moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Solon, Garrettsville, Mantua, Aurora, Bedford, Bedford Heights,
Parkman, Reminderville, Walton Hills, Windham, Hiram, Glenwillow and
Bainbridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4143 8100 4119 8100 4130 8139 4135 8140
4135 8151 4136 8153 4139 8153
TIME...MOT...LOC 1909Z 281DEG 39KT 4131 8123
HAIL...1.00IN
WIND...60MPH
$$
Sefcovic523
WWUS51 KCLE 281924
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
324 PM EDT Tue May 28 2019
OHC035-055-133-281931-
/O.EXP.KCLE.SV.W.0048.000000T0000Z-190528T1930Z/
Portage OH-Geauga OH-Cuyahoga OH-
324 PM EDT Tue May 28 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PORTAGE...SOUTHERN
GEAUGA AND EAST CENTRAL CUYAHOGA COUNTIES WILL EXPIRE AT 330 PM
EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northeastern Ohio.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cleveland.
LAT...LON 4143 8100 4119 8100 4130 8139 4135 8140
4135 8151 4136 8153 4139 8153
TIME...MOT...LOC 1921Z 274DEG 24KT 4130 8112
$$
SefcovicWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 11:28 AM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, May 28, 11:28 AM EDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1128 AM EDT Tue May 28 2019 .SYNOPSIS... Low pressure will move east across the lower Great Lakes today and to the New England coast tonight. A trailing cold front will sag south across the area this evening and become nearly stationary over central Ohio and southern Pennsylvania by Wednesday. The front will move little through Thursday as weak waves of low pressure move east along the front. A stronger low pressure system will move east across the area Thursday afternoon. High pressure will build southeast across the Great Lakes through Friday. && .NEAR TERM /THROUGH WEDNESDAY/... Update...No big changes for the update. Original Discussion... Broad upper level ridging will continue to take place today and remain nearly stationary through this forecast period. Surface low pressure will move east across the lower Great Lakes today forcing a weak cold front to settle south across the region. The front is expected to stall south of the region later tonight. This system will be the focusing mechanism for strong to severe thunderstorms later this afternoon into tonight. Warm front is expected to lift north of the area today and this will keep flow somewhat unidirectional from the surface upward. However, there is still the potential for strong to severe thunderstorms this afternoon and evening. Instability in the warm sector ahead of the cold front will get going with day time heating. Model soundings support the threat for the severe thunderstorms in the east. Otherwise, will keep a chance of showers and thunderstorms elsewhere today. Stationary front across the northern portions of the area will begin to waver on Wednesday and eventually slip south. This will force a cool northeast flow off the lake into the local area. If this is the case, then earlier advertised temperatures may be too warm. So, adjusted temperatures in the downward trend slightly as the cold air advection takes place along the lake. The northeast flow will keep the temperatures at the surface in a cool pattern through the day. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... Our meandering frontal boundary should shift south of the area for a few hours Wednesday night before lifting back to the north on Thursday. The boundary will then see a stronger piece of low pressure move eastward along it. So expect to see the coverage of the showers and a few thunderstorms decrease Wednesday night but return for a wet Thursday. Definitely looks like there could be enough upper level energy for us to be concerned about strong to severe thunderstorms. More details on this over the next couple days. A cold front will clear the region Thursday night with high pressure taking control Friday into Friday night. Temperatures will be near seasonal averages. && .LONG TERM /SATURDAY THROUGH MONDAY/... An upper level trough will dig southward into the central Great Lakes on Saturday with strongest piece of energy passing overhead on Sunday. A cold front will approach the region on Saturday but should sweep across the area on Sunday. Will just go with high chance POP's at this time with the expectation that we will be increasing shower/thunderstorm chances over the next few days. If the timing in the models is correct Monday should be a dry day as high pressure takes control of the region at the surface. Temperatures will remain near seasonal averages through the long term. && .AVIATION /12Z Tuesday THROUGH Saturday/... Showers and thunderstorms continue to develop along the warm frontal boundary. Front appears to be wavering north and south across the lakeshore. Shower and thunderstorm threat should wane this morning and then as day time heating increases, threat for more showers and thunderstorms can be expected this afternoon; especially in the east. Some thunderstorms could become severe this afternoon and evening. Otherwise, expecting the possibility for some lower ceilings to spread into the local area later tonight. Otherwise, mainly VFR. OUTLOOK...Non-VFR possible for periods of time through Thursday. && .MARINE... Warm front near the south shore should lift north across the lake through the morning. So expect the remaining east/southeast winds to shift to the southwest and increase to the 10 to 15 knot range. A cold front will move south across the lake this afternoon with northwest to north winds expected for the overnight hours. Speeds should decrease with the northward shift of the winds. At some point Wednesday morning winds will return to an easterly direction but should top out around 10 knots. The frontal boundary will wobble across northern Ohio into Thursday until a stronger piece of low pressure moves eastward near the south shore of the lake. A cold front should move across the lake Thursday evening with an incresing northwest wind to 10 to 15 knots. Water levels remain very high on the lake so we will continue to monitor lakeshore areas for any significant rises with each frontal passage. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...TK/Lombardy SHORT TERM...MM LONG TERM...MM AVIATION...Lombardy MARINE...Mitchell
Hazardous weather outlook, May 28, 1:59 PM EDT, 51 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 159 PM EDT Tue May 28 2019 LEZ142>149-OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003- 291800- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 159 PM EDT Tue May 28 2019 ...SEVERE THUNDERSTORM WATCH 273 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a slight risk for severe thunderstorms on Wednesday. The main threats will be large hail and damaging thunderstorm winds. There is also a marginal risk for Thursday away from the lake. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LEZ061-162>169-291800- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 159 PM EDT Tue May 28 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 11:02 PM EDT | Special Weather Statement | CLE | Marion, Morrow, Wyandot | 58 min |
| May 28, 12:07 AM EDT | Special Weather Statement | CLE | Knox | 23 min |
| May 28, 3:34 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 26 min |
| May 28, 3:35 PM EDT | River Flood Warning | CLE | Marion | 37 hr |
| May 28, 3:56 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Trumbull | 49 min |
| May 28, 4:01 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Geauga, Lorain, Medina, Portage, Summit | 4 hr |
| May 28, 4:04 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Stark, Summit | 41 min |
| May 28, 4:33 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Geauga, Lorain, Medina, Portage, Summit | 4 hr |
| May 28, 4:37 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage | 38 min |
| May 28, 4:48 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 57 min |
| May 28, 5:13 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Stark | 39 min |
| May 28, 5:16 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Stark, Wayne | 46 min |
| May 28, 5:57 PM EDT | Special Marine Warning | CLE | 93 min | |
| May 28, 6:16 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage | 44 min |
| May 28, 6:23 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 37 min |
| May 28, 6:47 PM EDT | Flash Flood Warning | CLE | Mahoning, Portage | 4 hr |
| May 28, 6:47 PM EDT | Special Marine Warning | CLE | 58 min | |
| May 28, 6:57 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 34 min |
| May 28, 7:14 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Lorain | 4 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.